Teen OxyContin Abuse Warning Signs

OxyContin use among teens is very worrisome for parents. Recognizing and identifying OxyContin abuse is the first step towards recovery and treatment for the addiction. There is no dispute that once detected, your family and your teen need specialized, immediate help.

Some OxyContin abuse warning signs are acute; others build up over time and can lead to serious health problems. Therefore, it’s important for a parent to know what to look for. Since OxyContin abuse has led to fatal opioid overdoses, such awareness is a priority. OxyContin is also a prescription medicine, and the medication OxyContin can be easy for teens to get their hands on.

The dangers of OxyContin abuse are terrifying and you shouldn’t have to deal with them alone. Contact us at Newport Academy today for options on treatment and rehabilitation for your teen battling OxyContin addiction. We are expertly trained in adolescent care and are aways here to assist you and your family.

Physical Symptoms of OxyContin Addiction

Drowsiness or Clouded Mental Function: Your teen may tell you that he or she is tired. They nod out and can’t focus. Furthermore, they may be distant and unaffected.

One may often complain of feeling ill. They might exhibit symptoms that include constipation and nausea. In addition, they may spend a long time in the bathroom. If one is frequently ill then this can be a sign of OxyContin or opiate abuse. Therefore, be aware of the signs.

Ways to Take OxyContin

The drug can be swallowed, crushed and snorted, or dissolved and injected. You may find empty pill bottles or plastic bags with one or two pills that are not prescribed to them. You may notice a driver’s license or other plastic cards with white residue along one edge or white powder residue on CD cases or other flat surfaces. Also, you might find needles and ties if they are injecting. Especially relevant, please be careful when searching. This is dangerous business.

Most who are new to OxyContin swallow the pills. A few may crush them before snorting or swallowing them.

Oxy Addiction Can Lead to Overdose

If your teen is passed out, has shallow breathing or a slowed heartbeat get help. It could be an opioid overdose. Call 911 immediately.

If this happens even once, it is of grave concern. Hence, drug dependence and opioid abuse may be the cause. As a result, such a frightening red flag needs to be dealt with immediately. In the vast majority of cases, professional intervention and support is required.

Other Signs: Lying and Secretive Behavior

This is only a sign of OxyContin abuse if other symptoms are present. If a teen is using OxyContin, he or she will be overly protective of their space. Also, kids might demand that you stay out of their bag, their room, and off their phone and social network pages. Therefore, take note and pay attention to other details to ascertain whether or not our teen is abusing OxyContin.

Teen OxyContin Abuse Treatment

In conclusion, if your child shows any of the symptoms listed above, he or she may not be using OxyContin. But if you notice one or more of the symptoms above exhibited by your teen, then it could be an issue. Hence it is important to watch for the symptoms. In addition to this, it is crucial to act immediately. Don’t wait for this life-threatening drug to harm your family.